MAUDE Adverse Event Report: CORDIS CASHEL AVIATOR PLUS .014 6.0X20 142CM; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CASHEL AVIATOR PLUS .014 6.0X20 142CM; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 4246020W
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/26/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with lot 17623155 presented no issues during the manufacturing process that can be related to the reported event.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
During a carotid artery stent implantation, a.014 6.0x20 142cm aviator plus percutaneous transluminal angioplasty (pta)balloon catheter was attempted to be used for post-dilatation but it was found that there was a pinhole rupture at the tip of the balloon.The hole was noted after the packaging was opened, and the device was flushed.The device had been connected to the negative pressure pump.The device was not used and the procedure was completed using another balloon catheter.There was no reported patient injury.There were no difficulties removing the stylet or any of the sterile packaging components, the product from the hoop, or the protective balloon cover.There were no kinks or other damages noted prior to use.Iopamidol contrast media was used with a1:1, contrast to saline ratio.A non-cordis indeflator was used and it was used successfully with the other devices.Other additional procedural details were requested but were unknown.
 
Additional Manufacturer Narrative
During a carotid artery stent implantation, an.014 6.0 x 20 x 142cm aviator plus percutaneous transluminal angioplasty (pta) balloon catheter was attempted to be used for post-dilatation but it was found that there was a pinhole rupture at the tip of the balloon.The hole was noted after the packaging was opened, and the device was flushed.The device had been connected to the negative pressure pump.The device was not used, and the procedure was completed using another balloon catheter.There was no reported patient injury.There were no difficulties removing the stylet or any of the sterile packaging components, the product from the hoop, or the protective balloon cover.There were no kinks or other damages noted prior to use.Non-cordis contrast media was used with a 1:1 contrast to saline ratio.A non-cordis indeflator was used and it was used successfully with the other devices.Other additional procedural details were requested but were unknown.The product was returned for analysis.One non-sterile aviator plus.014 6.0 x 20 x 142cm was returned.Per visual analysis, the balloon was coiled inside a plastic bag and appears to have been previously inflated.The unit was thoroughly inspected at naked eye and no other anomalies were observed.Functional analysis was performed, and balloon inflation was executed.A leakage of water was observed on the balloon¿s distal area during inflation testing.Per sem analysis, the balloon leakage was caused by a rupture on the balloon surface.The inner surface presented bulged/peeled off material along the rupture.The outer surface presented evidence of scratch marks adjacent to the balloon rupture.This type of damage is commonly caused during the interaction of the balloon material with a sharp object or mechanical damage.No other anomalies were observed during the sem analysis.A product history record (phr) review of lot 17623155 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst¿ was confirmed through analysis of the returned device.The exact cause of the burst could not be determined.Based on the information available for review, procedural factors and handling of the device during preparation may have contributed to the reported event as it was noted prior to use in the patient.Analysis revealed scratch marks and bulged/peeled off material and scratch marks adjacent to the balloon rupture on the outer surface of the balloon.It appears the balloon material near the rupture was torn with a sharp object from the outside of the balloon.According to the instructions for use ¿prior to use, the device should be examined to verify functionality and integrity, and ensure that its size is suitable for the specific procedure.Do not exceed the rated burst pressure recommended on the label.The rated burst pressure is based on the results of in-vitro testing.At least 99.9% of the balloons (with a 95% confidence) will not burst at or below their rated burst pressure.Use of a pressure-monitoring device is recommended to prevent over-pressurization.Use only the recommended balloon inflation medium (a 50/50 mixture by volume of contrast medium and normal saline).Never use air or any gaseous medium to inflate the balloon.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.
 
Additional Manufacturer Narrative
This device is available for analysis but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.

Brand Name
AVIATOR PLUS .014 6.0X20 142CM
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CASHEL
cahir road
cashel, co. tipperary
EI 
MDR Report Key9511506
Report Number9616099-2019-03427
Device Sequence Number572252
Product Code LIT
UDI-Device Identifier20705032005903
UDI-Public20705032005903
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K071189
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2019
Device Model Number4246020W
Device Catalogue Number4246020W
Device Lot Number17623155
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/27/2019
Initial Date Received by Manufacturer 11/26/2019
Supplement Date Received by Manufacturer12/27/2019
01/14/2020
Initial Report FDA Received Date12/23/2019
Supplement Report FDA Received Date01/24/2020
01/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1